- Research Article
- Open Access
Asymptotic Behavior of Equilibrium Point for a Family of Rational Difference Equations
© Chang-you Wang et al. 2010
- Received: 7 August 2010
- Accepted: 19 October 2010
- Published: 20 October 2010
This paper is concerned with the following nonlinear difference equation where the initial data , , are nonnegative integers, and , B, C, and D are arbitrary positive real numbers. We give sufficient conditions under which the unique equilibrium of this equation is globally asymptotically stable, which extends and includes corresponding results obtained in the work of Çinar (2004), Yang et al. (2005), and Berenhaut et al. (2007). In addition, some numerical simulations are also shown to support our analytic results.
- Asymptotic Behavior
- Equilibrium Point
- Difference Equation
- Asymptotic Stability
- Nonlinear Differential Equation
This paper proceeds as follows. In Section 2, we introduce some definitions and preliminary results. The main results and their proofs are given in Section 3. Finally, some numerical simulations are shown to support theoretical analysis.
In this section, we prepare some materials used throughout this paper, namely, notations, the basic definitions, and preliminary results. We refer to the monographs of Kocić and Ladas , and Kulenović and Ladas .
In this section, we investigate the globally asymptotic stability of the equilibrium point of (1.4).
By constructing (1.4) and applying Lemma 2.5, we have the following affirmation.
which implies our claim.
The result holds from Theorems 3.1 and 3.3.
The proof of this Theorem is similar to that of Theorem 3.3. We omit the details.
The result holds from Theorems 3.1 and 3.5.
Let , it is obvious that (4.1) and (4.2) satisfy the conditions of Theorem 3.6 when the initial datas . Equation (4.3) satisfies the conditions of Theorem 3.1 for the initial data .
This paper presents the use of a variational iteration method for systems of nonlinear difference equations. This technique is a powerful tool for solving various difference equations and can also be applied to other nonlinear differential equations in mathematical physics. The numerical simulations show that this method is an effective and convenient one. The variational iteration method provides an efficient method to handle the nonlinear structure. Computations are performed using the software package Matlab 7.1.
We have dealt with the problem of global asymptotic stability analysis for a class of nonlinear difference equation. The general sufficient conditions have been obtained to ensure the existence, uniqueness, and global asymptotic stability of the equilibrium point for the nonlinear difference equation. These criteria generalize and improve some known results. In particular, some examples are given to show the effectiveness of the obtained results. In addition, the sufficient conditions that we obtained are very simple, which provide flexibility for the application and analysis of nonlinear difference equation.
The authors are grateful to the referee for giving us lots of precious comments. This work is supported by Natural Science Foundation Project of CQ CSTC (Grant no. 2008BB 7415) of China, and National Science Foundation (Grant no. 40801214) of China.
- Li W-T, Sun H-R: Global attractivity in a rational recursive sequence. Dynamic Systems and Applications 2002,11(3):339-345.MathSciNetMATHGoogle Scholar
- Kocić VL, Ladas G: Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and Its Applications. Volume 256. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1993:xii+228.Google Scholar
- Kulenović MRS, Ladas G: Dynamics of Second Order Rational Difference Equations with Open Problems and Conjectures. Chapman & Hall/CRC, Boca Raton, Fla, USA; 2002:xii+218.MATHGoogle Scholar
- El-Owaidy HM, Ahmed AM, Mousa MS:On the recursive sequences . Applied Mathematics and Computation 2003,145(2-3):747-753. 10.1016/S0096-3003(03)00271-6MathSciNetView ArticleMATHGoogle Scholar
- Xianyi X-Y, Zhu D-M: Global asymptotic stability in a rational equation. Journal of Difference Equations and Applications 2003,9(9):833-839. 10.1080/1023619031000071303MathSciNetView ArticleMATHGoogle Scholar
- Çinar C:On the positive solutions of the difference equation . Applied Mathematics and Computation 2004,150(1):21-24. 10.1016/S0096-3003(03)00194-2MathSciNetView ArticleMATHGoogle Scholar
- Yang X, Su W, Chen B, Megson GM, Evans DJ:On the recursive sequence . Applied Mathematics and Computation 2005,162(3):1485-1497. 10.1016/j.amc.2004.03.023MathSciNetView ArticleMATHGoogle Scholar
- Berenhaut KS, Foley JD, Stević S:The global attractivity of the rational difference equation . Applied Mathematics Letters 2007,20(1):54-58. 10.1016/j.aml.2006.02.022MathSciNetView ArticleMATHGoogle Scholar
- Berenhaut KS, Stević S:The difference equation has solutions converging to zero. Journal of Mathematical Analysis and Applications 2007,326(2):1466-1471. 10.1016/j.jmaa.2006.02.088MathSciNetView ArticleMATHGoogle Scholar
- Memarbashi R: Sufficient conditions for the exponential stability of nonautonomous difference equations. Applied Mathematics Letters 2008,21(3):232-235. 10.1016/j.aml.2007.03.014MathSciNetView ArticleMATHGoogle Scholar
- Aloqeili M: Global stability of a rational symmetric difference equation. Applied Mathematics and Computation 2009,215(3):950-953. 10.1016/j.amc.2009.06.026MathSciNetView ArticleMATHGoogle Scholar
- Aprahamian M, Souroujon D, Tersian S: Decreasing and fast solutions for a second-order difference equation related to Fisher-Kolmogorov's equation. Journal of Mathematical Analysis and Applications 2010,363(1):97-110. 10.1016/j.jmaa.2009.08.009MathSciNetView ArticleMATHGoogle Scholar
- Wang C-y, Gong F, Wang S, Li L-r, Shi Q-h: Asymptotic behavior of equilibrium point for a class of nonlinear difference equation. Advances in Difference Equations 2009, 2009:-8.Google Scholar
- Wang C-y, Wang S, Wang Z-w, Gong F, Wang R-f: Asymptotic stability for a class of nonlinear difference equations. Discrete Dynamics in Nature and Society 2010, 2010:-10.Google Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.